Kentucky, 2007Flood in Kentucky, December 17 to 24, 2007
December 17 to 24, 2007 · NWS PAH · 1 event in 1 county or zone
Minor flooding of the Ohio River occurred near Uniontown. The flooding was the result of a series of low pressure systems during the early and middle part of the month.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Minor flooding of the Ohio River occurred near Uniontown. The flooding was the result of a series of low pressure systems during the early and middle part of the month. The heaviest rain occurred on the 15th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Dec 17, 4:15 AM CST, 4 hours 45 minutes earlier.
Area forecast discussion, Dec 17, 4:15 AM CST, 4 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
415 AM CST MON DEC 17 2007
.DISCUSSION...
11-3.9U SATELLITE IMAGERY SHOWS BLANKET OF STRATUS INTO FAR NERN
PTNS FA AS WELL AS PATCHES OF RESTRICTED VSBYS IN FZFG...NONE OF
WHICH IS MODELLED. CAN ONLY ASCERTAIN THAT THIS WILL HOLD MUTED
TEMPS THRU AM ESP OVER FAR NRN PTNS WHERE A LITTLE LIGHT SNOW
COVER STILL EXISTED AS OF A LATE SUNDAY VISIBLE IMAGE
CONFIRMATION. BY/AFTER 18Z LIGHT SLYS SHOULD BE DEVELOPING AS SURFACE
HIGH SHIFTS EAST AND THIS SHOULD MIX OUT AND ALLOW TEMPS TO REACH
TO NEAR GUIDANCE...BUT WILL STAY BLO IN FAR NRN PTNS AGAIN 1 MORE
DAY.
WAA/ISENTROPIC UPGLIDE KICKS IN MORESO ON TUE...AHEAD OF
DEVELOPING SYSTEM THAT WILL BRING OUR NEXT CHC PCPN BY WED NIGHT.
TIME/HEIGHT CROSS SECTIONS SUPPORT HOLDING OFF PCPN CHANCES UNTIL
MOISTURE CAN DEEPEN IN THE COLUMN...MAINLY AFT 00Z THU...EVEN
THOUGH GFS PAINTS LIGHT QPF BEFORE THEN. COLLAB PIC DOES SEEM TO
SUPPORT HOLD OFF PER GOING PACKAGE AND WITH 06Z NAM SUPPORTIVE
WELL KEEP RAIN OUT TIL WED NIGHT. BY THEN ALL BETS OFF AS
ELEVATED STABILITY PARAMETERS ALL REACH MARGINALLY SUPPORTIVE
NUMBERS FOR THUNDER INCLUSION OR AT LEAST SLGT CHC MENTION. THINK
NAM/GFS ACTUALLY SUPPORT SMALL UPWARD ADJUSTMENT IN POPS WITH AT
LEAST HIGH CHC/LOW LIKELY POP EVENT SUGGESTED.
BEYOND DAY 4 LTL IN WAY OF ADJUSTMENTS MADE. EXCEPT FOR COOLER
THAN MOS START (ESP NORTH) PRETTY MUCH BLENDED MOS INTO COLLAB PIC
THRU REMAINDER OF SHORT TO MEDIUM RANGE OF FORECAST.
&&
.AVIATION...
A STRIP OF DENSE FOG/STRATUS CLOUDS FORMED FROM MOUNT VERNON IL TO
HENDERSON KY OVERNIGHT. MOISTURE FROM THE SNOW PACK IN THAT AREA WAS
BEING PICKED UP BY THE WRLY LOW LEVEL FLOW. THIS FEATURE COULD
AFFECT TERMINALS AS FAR EAST AS OWENSBORO KY THROUGH AT LEAST
SUNRISE. OTHERWISE...LIGHT WRLY WINDS WILL EVENTUALLY GIVE WAY TO
SRLY IN THE NEXT 24 HRS ACROSS THE QUAD STATE REGION AS COLD HIGH
SFC PRESSURE MOVES OFF TOWARD THE EAST.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&
Hazardous weather outlook, Dec 17, 4:18 AM CST, 4 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
418 AM CST MON DEC 17 2007
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-181100-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
418 AM CST MON DEC 17 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY...AND SOUTHEAST
MISSOURI.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. POINTS ALONG THE
GREEN AND OHIO RIVERS ARE ABOVE FLOOD STAGE. REFER TO THE LATEST
FLOOD WARNINGS AND STATEMENTS FOR DETAILS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS WEDNESDAY NIGHT AND
THURSDAY. WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED AT THIS
TIME. THE PRIMARY WEATHER THREAT WILL BE HEAVY RAIN.
SEVERAL POINTS ALONG THE GREEN AND OHIO RIVERS WILL REMAIN
ABOVE FLOOD STAGE. REFER TO THE LATEST FLOOD WARNINGS AND
STATEMENTS FOR DETAILS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Dec 17, 8:21 AM CST, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
821 AM CST MON DEC 17 2007
ILZ075>078-080>083-INZ081-082-085>088-KYZ018-019-171630-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-GIBSON-PIKE-POSEY-VANDERBURGH-WARRICK-SPENCER-HENDERSON-
DAVIESS-
INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION...
MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO...
CARMI...FORT BRANCH...PETERSBURG...POSEYVILLE...EVANSVILLE...
BOONVILLE...ROCKPORT...HENDERSON...OWENSBORO
821 AM CST MON DEC 17 2007
...PATCHY DENSE FREEZING FOG WILL PERSIST THROUGH MID MORNING...
A BAND OF PATCHY DENSE FREEZING FOG WILL CONTINUE TO DRIFT
NORTHEAST ACROSS SOUTHERN ILLINOIS...SOUTHWEST INDIANA AND
NORTHWEST KENTUCKY THROUGH THE MID MORNING HOURS.
THE PATCHY DENSE FOG WILL RESULT IN POOR VISIBILITIES AND POSSIBLY
ICING ON ROAD SURFACES...BOTH OF WHICH MAY RESULT IN HAZARDOUS
DRIVING CONDITIONS.
THE FOG SHOULD DIMINISH BETWEEN 9 AM AND NOON.
Flood, Union
- When
- December 17, 9:00 AM CST to December 24, 7:00 PM CST
- Where
- Union County, Uniontown to 3.62 mi NNW of Uniontown
- Cause
- Heavy Rain
- Reported by
- Official NWS Observations
- Coordinates
- 37.770, -87.930
Minor flooding of bottomland woods and fields occurred. At J.T. Myers Lock and Dam, the Ohio River crested at 39.94 feet on the 21st. Flood stage there is 37 feet.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Dense Fog in Illinois, December 17, 20078 events
- Dense Fog in Illinois, December 17, 20078 events
- Frost and Freeze in Florida, December 17 to 18, 20075 events
- Winter Storm in California, December 17 to 18, 20075 events
- Dense Fog in Indiana, December 17, 20074 events
- Heavy Snow in California, December 17 to 18, 20073 events
- High Wind in Oregon, December 17 to 18, 200762 kt wind · 3 events
- Heavy Snow in Oregon, December 17 to 19, 20072 events
- Dense Fog in Indiana, December 17, 20072 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 65276.